Alert archive / Tennessee / Special Weather Statements in 2015

Special Weather Statement, NWS Morristown, TN

July 7, 2015Scott County, Tennessee

NWS Morristown, TN issued this special weather statement at Jul 7, 2015, 9:21 PM EDT for Scott County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2015, 9:21 PM EDT (01:21 UTC)
Expired
Jul 7, 2015, 10:00 PM EDT
In force
39 min
Issued by
NWS Morristown, TN

County Scott County, TN

The radar

The Knoxville radar (KMRX), 97 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WWUS84 KMRX 080121
SPSMRX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
921 PM EDT TUE JUL 7 2015
 
TNZ012-080200-
SCOTT-
921 PM EDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT SCOTT COUNTY...

AT 921 PM EDT...A STRONG THUNDERSTORM WAS NEAR ONEIDA...MOVING EAST
AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ONEIDA...HUNTSVILLE...HELENWOOD...WINFIELD...KETCHEN AND BIG SOUTH
FORK NATIONAL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3659 8426 3657 8426 3656 8425 3652 8426
      3650 8428 3651 8433 3647 8434 3646 8435
      3642 8435 3639 8431 3639 8433 3634 8433
      3637 8469 3641 8466 3644 8469 3650 8471
      3660 8478
TIME...MOT...LOC 0121Z 273DEG 33KT 3648 8464 
$$

MJB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jul 7, 6:53 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 7, 6:53 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
653 PM EDT TUE JUL 7 2015

.AVIATION...
A QUIET EVENING ACROSS THE REGION...WITH VFR CONDITIONS PREVAILING
AT EACH TERMINAL. WINDS WILL QUICKLY DROP OFF WITH THE SETTING SUN
AND RESULT IN A FAIRLY CALM NIGHT. LATE TONIGHT VIS/CIGS WILL DROP
TO MVFR TO IFR LEVELS AT KTRI FROM SOME PATCHY FOG DEVELOPMENT.
OTHERWISE...VFR CONDITIONS ARE EXPECTED INTO THE DAY ON WEDNESDAY...
WITH PERHAPS A FEW MORE CLOUDS AS WELL.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

AMP
Hazardous weather outlook, Jul 7, 3:19 PM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 PM EDT TUE JUL 7 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-081930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
319 PM EDT TUE JUL 7 2015 /219 PM CDT TUE JUL 7 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 7, 8:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
853 PM EDT TUE JUL 7 2015

VAZ001-002-005-080130-
SCOTT-LEE-WISE-
853 PM EDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CITY OF NORTON...
NORTHEASTERN LEE...CENTRAL SCOTT AND SOUTHWESTERN WISE COUNTIES...

AT 853 PM EDT...A STRONG THUNDERSTORM WAS NEAR BIG STONE GAP...OR 16
MILES NORTHEAST OF JONESVILLE...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NORTON...BIG STONE GAP...PENNINGTON GAP...APPALACHIA...ST. CHARLES...
DUFFIELD...CLINCHPORT...DRYDEN...FORT BLACKMORE...JASPER AND
PATTONSVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3692 8248 3666 8247 3670 8321 3674 8320
      3675 8313 3678 8313 3680 8310 3683 8310
      3684 8308 3685 8307 3686 8303 3686 8299
      3687 8291 3690 8288
TIME...MOT...LOC 0053Z 265DEG 31KT 3678 8285

MJB
Special weather statement, Jul 7, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
921 PM EDT TUE JUL 7 2015

TNZ012-080200-
SCOTT-
921 PM EDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT SCOTT COUNTY...

AT 921 PM EDT...A STRONG THUNDERSTORM WAS NEAR ONEIDA...MOVING EAST
AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ONEIDA...HUNTSVILLE...HELENWOOD...WINFIELD...KETCHEN AND BIG SOUTH
FORK NATIONAL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3659 8426 3657 8426 3656 8425 3652 8426
      3650 8428 3651 8433 3647 8434 3646 8435
      3642 8435 3639 8431 3639 8433 3634 8433
      3637 8469 3641 8466 3644 8469 3650 8471
      3660 8478
TIME...MOT...LOC 0121Z 273DEG 33KT 3648 8464

MJB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:54 PM EDTSpecial Weather StatementMRXMorgan, Scott66 min
Jul 7, 10:12 PM EDTSevere Thunderstorm WarningMRXMorgan, Scott48 min
Jul 7, 10:37 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Scott53 min
Jul 7, 10:40 PM EDTSevere Thunderstorm WarningMRXAnderson, Morgan, Roane65 min
Jul 7, 10:57 PM EDTSevere Thunderstorm WarningMRXMorgan, Scott63 min
Jul 7, 11:14 PM EDTSevere Thunderstorm WarningMRXClaiborne, Union61 min
Jul 7, 11:19 PM EDTSpecial Weather StatementMRXRoane41 min
Jul 7, 11:37 PM EDTSpecial Weather StatementMRXAnderson38 min
Jul 7, 11:43 PM EDTSpecial Weather StatementMRXClaiborne, Grainger47 min
Jul 7, 11:48 PM EDTSpecial Weather StatementMRXAnderson, Knox27 min
Jul 8, 12:18 AM EDTSpecial Weather StatementMRXGrainger, Hamblen, Jefferson, Knox57 min
Jul 8, 12:20 AM EDTSpecial Weather StatementMRXBlount55 min
Jul 8, 1:57 AM EDTSpecial Weather StatementMRXAnderson, Campbell, Claiborne, Morgan, Roane, Union33 min
Jul 8, 3:01 AM EDTSpecial Weather StatementMRXGrainger, Hamblen, Jefferson, Knox, Sevier44 min
Jul 8, 3:03 AM EDTSpecial Weather StatementMRXHancock, Hawkins42 min
Jul 7, 8:53 PM EDTSpecial Weather StatementMRXLee, Scott37 min

Nearby

Special Weather Statements in Tennessee, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.